Alert archive / Indiana / Winter Weather Advisories in 2021

Winter Weather Advisory 4, NWS Indianapolis, IN

February 8, 202115 counties in Indiana

NWS Indianapolis, IN issued this winter weather advisory at Feb 8, 2021, 3:31 AM EST for 15 counties in Indiana. It took effect at Feb 8, 2021, 4:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2021, 3:31 AM EST (08:31 UTC)
In effect from
Feb 8, 2021, 4:00 PM EST
Expired
Feb 9, 2021, 7:00 AM EST
In force
15 hr
Issued by
NWS Indianapolis, IN

Counties Bartholomew County, IN, Brown County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN

The radar

The Indianapolis radar (KIND), 68 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2021-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2021-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

521 
WWUS43 KIND 080831
WSWIND

URGENT - WINTER WEATHER MESSAGE
National Weather Service Indianapolis IN
331 AM EST Mon Feb 8 2021

INZ064-065-067>072-081645-
/O.NEW.KIND.WW.Y.0004.210208T2100Z-210209T1200Z/
Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Columbus, Greensburg, Vincennes, 
Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, 
Brownstown, and North Vernon
331 AM EST Mon Feb 8 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST TUESDAY...

* WHAT...Snow expected. Total snow accumulations of up to two 
  inches.

* WHERE...Portions of central, south central, southeast and 
  southwest Indiana.

* WHEN...From 4 PM this afternoon to 7 AM EST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...The heaviest snowfall is expected this
  evening. With cold ground temperatures...snow will be quick to
  stick to all surfaces including roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for Indiana can be obtained by
calling 1 800 2 6 1 7 6 2 3

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ind

Ryan
7 follow-up statements
953 
WWUS43 KIND 081430
WSWIND

URGENT - WINTER WEATHER MESSAGE
National Weather Service Indianapolis IN
930 AM EST Mon Feb 8 2021

INZ064-065-067>072-082230-
/O.CON.KIND.WW.Y.0004.210208T2100Z-210209T1200Z/
Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Columbus, Greensburg, Vincennes, 
Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, 
Brownstown, and North Vernon
930 AM EST Mon Feb 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM EST TUESDAY...

* WHAT...Snow expected. Total snow accumulations of up to two 
  inches.

* WHERE...Portions of central, south central, southeast and 
  southwest Indiana.

* WHEN...From 4 PM this afternoon to 7 AM EST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...The heaviest snowfall is expected this 
  evening. With cold ground temperatures...snow will be quick to 
  stick to all surfaces including roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for Indiana can be obtained by
calling 1 800 2 6 1 7 6 2 3

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ind
065 
WWUS43 KIND 081911
WSWIND

URGENT - WINTER WEATHER MESSAGE
National Weather Service Indianapolis IN
211 PM EST Mon Feb 8 2021

INZ055>057-060>063-090315-
/O.EXB.KIND.WW.Y.0004.210208T2300Z-210209T1200Z/
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-
Including the cities of Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, 
and Nashville
211 PM EST Mon Feb 8 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
7 AM EST TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 3 inches.
  Isolated locations could see accumulations greater than 3
  inches.

* WHERE...Portions of central, south central and southwest 
  Indiana.

* WHEN...From 6 PM this evening to 7 AM EST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for Indiana can be obtained by
calling 1 800 2 6 1 7 6 2 3

&&

$$

INZ064-065-067>072-090315-
/O.CON.KIND.WW.Y.0004.210208T2100Z-210209T1200Z/
Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Columbus, Greensburg, Vincennes, 
Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, 
Brownstown, and North Vernon
211 PM EST Mon Feb 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 3 inches.
  Isolated locations could see accumulations greater than 3
  inches.

* WHERE...Portions of central, south central, southeast and 
  southwest Indiana.

* WHEN...From 4 PM this afternoon to 7 AM EST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for Indiana can be obtained by
calling 1 800 2 6 1 7 6 2 3

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ind
322 
WWUS43 KIND 082309
WSWIND

URGENT - WINTER WEATHER MESSAGE
National Weather Service Indianapolis IN
609 PM EST Mon Feb 8 2021

INZ064-065-067>072-090400-
/O.CON.KIND.WW.Y.0004.000000T0000Z-210209T1200Z/
Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Columbus, Greensburg, Vincennes, 
Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, 
Brownstown, and North Vernon
609 PM EST Mon Feb 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 inches.
  Isolated locations could see accumulations greater than 4 
  inches.

* WHERE...Portions of central, south central, southeast and 
  southwest Indiana.

* WHEN...From 4 PM this afternoon to 7 AM EST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for Indiana can be obtained by
calling 1 800 2 6 1 7 6 2 3

&&

$$

INZ055>057-060>063-090400-
/O.CON.KIND.WW.Y.0004.000000T0000Z-210209T1200Z/
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-
Including the cities of Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, 
and Nashville
609 PM EST Mon Feb 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 inches.
  Isolated locations could see accumulations greater than 4 
  inches.

* WHERE...Portions of central, south central and southwest 
  Indiana.

* WHEN...From 6 PM this evening to 7 AM EST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for Indiana can be obtained by
calling 1 800 2 6 1 7 6 2 3

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ind
253 
WWUS43 KIND 090204
WSWIND

URGENT - WINTER WEATHER MESSAGE
National Weather Service Indianapolis IN
904 PM EST Mon Feb 8 2021

INZ064-065-067>072-091100-
/O.CON.KIND.WW.Y.0004.000000T0000Z-210209T1200Z/
Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Columbus, Greensburg, Vincennes, 
Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, 
Brownstown, and North Vernon
904 PM EST Mon Feb 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 inches.  
 
* WHERE...Portions of central, south central, southeast and 
  southwest Indiana.

* WHEN...Through 7 AM EST Tuesday.

* IMPACTS...Plan on slippery road conditions overnight. The
  hazardous conditions could linger into the early parts of the 
  morning commute Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for Indiana can be obtained by
calling 1 800 2 6 1 7 6 2 3

&&

$$

INZ055>057-060>063-091100-
/O.CON.KIND.WW.Y.0004.000000T0000Z-210209T1200Z/
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-
Including the cities of Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, 
and Nashville
904 PM EST Mon Feb 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 inches.
 
* WHERE...Portions of central, south central and southwest 
  Indiana.

* WHEN...Through 7 AM EST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could linger into the early parts of the morning 
  commute on Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for Indiana can be obtained by
calling 1 800 2 6 1 7 6 2 3

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ind
911 
WWUS43 KIND 090335
WSWIND

URGENT - WINTER WEATHER MESSAGE
National Weather Service Indianapolis IN
1035 PM EST Mon Feb 8 2021

INZ064-065-067>072-091100-
/O.CON.KIND.WW.Y.0004.000000T0000Z-210209T1200Z/
Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Columbus, Greensburg, Vincennes, 
Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, 
Brownstown, and North Vernon
1035 PM EST Mon Feb 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches.

* WHERE...Portions of central, south central, southeast and 
  southwest Indiana.

* WHEN...Through 7 AM EST Tuesday.

* IMPACTS...Plan on slippery road conditions overnight. The 
  hazardous conditions could linger into the early parts of the 
  morning commute Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for Indiana can be obtained by
calling 1 800 2 6 1 7 6 2 3

&&

$$

INZ055>057-060>063-091100-
/O.CON.KIND.WW.Y.0004.000000T0000Z-210209T1200Z/
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-
Including the cities of Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, 
and Nashville
1035 PM EST Mon Feb 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 
  inches.

* WHERE...Portions of central, south central and southwest 
  Indiana.

* WHEN...Through 7 AM EST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could linger into the early parts of the morning 
  commute on Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for Indiana can be obtained by
calling 1 800 2 6 1 7 6 2 3

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ind
903 
WWUS43 KIND 090927
WSWIND

URGENT - WINTER WEATHER MESSAGE
National Weather Service Indianapolis IN
427 AM EST Tue Feb 9 2021

INZ064-065-067>072-091200-
/O.CON.KIND.WW.Y.0004.000000T0000Z-210209T1200Z/
Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Columbus, Greensburg, Vincennes, 
Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, 
Brownstown, and North Vernon
427 AM EST Tue Feb 9 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Heavier snow is ending and light snow may linger for a
  few more hours. Total snow accumulations of 3 to 6 inches have
  fallen.

* WHERE...Portions of central, south central, southeast and 
  southwest Indiana.

* WHEN...Through 7 AM EST Tuesday.

* IMPACTS...Plan on slippery road conditions this morning. The 
  hazardous conditions could linger into the early parts of the 
  morning commute Tuesday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for Indiana can be obtained by calling
1 800 2 6 1 7 6 2 3

&&

$$

INZ055>057-060>063-091200-
/O.CON.KIND.WW.Y.0004.000000T0000Z-210209T1200Z/
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-
Including the cities of Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, 
and Nashville
427 AM EST Tue Feb 9 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Heavier snow is ending and light snow may linger for a
  few more hours. Total snow accumulations of 2 to 5 
  inches have fallen.

* WHERE...Portions of central, south central and southwest 
  Indiana.

* WHEN...Through 7 AM EST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could linger into the early parts of the morning 
  commute on Tuesday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for Indiana can be obtained by calling
1 800 2 6 1 7 6 2 3

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ind
107 
WWUS43 KIND 091155
WSWIND

URGENT - WINTER WEATHER MESSAGE
National Weather Service Indianapolis IN
655 AM EST Tue Feb 9 2021

INZ064-065-067>072-091300-
/O.EXP.KIND.WW.Y.0004.000000T0000Z-210209T1200Z/
Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Columbus, Greensburg, Vincennes, 
Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, 
Brownstown, and North Vernon
655 AM EST Tue Feb 9 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING...

Scattered light snow showers and flurries will linger into the
morning...but widespread snowfall has ended.

$$

INZ055>057-060>063-091300-
/O.EXP.KIND.WW.Y.0004.000000T0000Z-210209T1200Z/
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-
Including the cities of Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, 
and Nashville
655 AM EST Tue Feb 9 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING...

Scattered light snow showers and flurries will linger into the
morning...but widespread snowfall has ended.

$$

For more information from the National Weather Service visit
http://weather.gov/ind

Ryan

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this winter weather advisory went out at Feb 7, 11:54 PM EST, 3 hours 37 minutes earlier.

Area forecast discussion, Feb 7, 11:54 PM EST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1154 PM EST Sun Feb 7 2021

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 309 PM EST Sun Feb 7 2021

Multiple rounds of snow expected from tonight through mid-week
should bring between 3-6 inches of total accumulation across
central Indiana. Tonight snowfall totals are expected to be light
with up to 0.5 inches in far northern locations of central
Indiana. Temperatures will still be below seasonal but look to
rebound slightly early this week with highs in the upper 20s and
low 30s.

&&

.NEAR TERM /Rest of Tonight/...

Issued at 955 PM EST Sun Feb 7 2021

A subtle short wave is moving through central Indiana at 930 pm and
producing light snow and flurries across areas north of I-70. This
should move east of the area over the next couple of hours, but a
weak 700 mb deformation zone will set up in its wake and bring in
more chances later tonight that could stick around until near
daybreak. The column continues to be dry though with surface high
pressure in place, and thus amounts will be very light, from a trace
to a few tenths of an inch, with a half inch on the high end. Low
temperatures will likely be near where they are currently as
overcast skies have moved back in over the area and light warm
advection is progged to move in at 850 mb.

&&

.SHORT TERM /Monday and Monday Night/...

Issued at 309 PM EST Sun Feb 7 2021

The main focus in the short term will be the unfolding of another
shortwave and associated surface low Monday afternoon through Monday
night. This shortwave is a little more potent, supported by a
developing upper level jet. Cyclogenesis out ahead of the wave looks
to ramp up early on Monday over the Mississippi valley as increased
CVA and upper level diffluence fuel surface pressure depression.

As the surface low develops, a frontogenetical zone materializes
over southern Indiana. This will be the primary focus for heavier
snowfall for Monday evening/night. Vertical lift within the
deformation is maximized within a near saturated dendritic grown
zone, optimal for producing heavier snow fall rates. The shortwave
is expected to quickly move east and therefore snowfall rates
should only be heavy for a short period of time. Current
expectations are for 2-3 inches of snow within this narrow
region of heightened rates. Models are just starting to
materialize this feature and therefore are rather volatile in its
location. This has led to lower confidence in where highest
snowfall amounts will be located. As the wave moves eastward
tonight, better observation ingestion into the models should help
with pinpointing accumulations.

Elsewhere, broad vertical lift associated with the aforementioned
upper level jet will squeeze out the minimal moisture present in
the atmosphere. Expectations are for a low qpf but high snow ratio
0.5 to 1.0 inches over areas north of the previously discussed
deformation zone. A slightly better zone of moisture and
isentropic lift has been depicted in northern portion of the
region where closer to 1 inch is more likely.

Temperatures will increase slightly as the shortwave and stronger
jets push the cold airmass northward. Temps will still be below
seasonal however with highs expected to be in the mid 20s to low
30s and lows in the low 20s to teens.

&&

.LONG TERM /Tuesday through Sunday/...

Issued at 309 PM EST Sun Feb 7 2021

Tuesday during the day will be quiet with high pressure in control.

Tuesday night, isentropic lift increases as some upper energy
approaches from the west. Will have some slight chance to chance
category PoPs, with highest PoPs south.

Wednesday into Wednesday night, a surface wave will ride along a
front to our south. The area will be near the right entrance region
of an upper jet, and there will be some frontogenetical forcing
around as well. Moisture looks adequate for precipitation, so went
with likely PoPs across roughly the southeastern half of the area,
closer to the surface front.

Some questions remain though about this setup which lowers
confidence on specifics. Will moisture be lower than expected with
perhaps some convection south of the surface front? How far north
will warm air aloft get? For now it appears some will get into the
southern forecast area, so have introduced a wintry mix there.

Potential is there for a few inches of snow in the north and a mix
of light icing and light snow south. Will continue to monitor.

Thursday and Friday look to be dry with high pressure in control
again. Went with some low PoPs Saturday as there is potential for
another shot of colder air to move in.

Temperatures will be cooler than average mid-week, then very cold
air will attempt to move in again next weekend. However, models
continue to delay the coldest air, so confidence in temperatures at
the end of the period remains very low.

&&

.AVIATION /Discussion for 080600z TAF issuance/...

Issued at 1145 PM EST Sun Feb 7 2021

IMPACTS: Light snow with MVFR conditions at KLAF currently and
lasting for the next few hours. Ceilings at KLAF could bounce
between VFR and MVFR 6-12z before settling in at MVFR. VFR at the
other sites through the night and much of the day. Snow and MVFR
ceilings move in again by the evening.

DISCUSSION: A weak wave moving through will keep restrictions in
place at KLAF for the next few hours. Could see some bouncing
there after that before MVFR ceilings settle back in. KIND could
see some brief light snow, but it is unlikely to produce
restrictions if it happens.  Winds will be light and variable
through the night and become northeasterly but remain light
through the day. Another wave will approach by the afternoon and
bring MVFR clouds and snow overspreading the area.

CONFIDENCE: Medium confidence in snow ending in a few hours at
KLAF. Medium confidence in no impactful snow elsewhere overnight.
Medium confidence in VFR at all sites but KLAF through the night
and into the morning. Medium confidence in snow and MVFR ceilings
by the evening.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Updike
NEAR TERM...CP
SHORT TERM...Updike
LONG TERM....50
AVIATION...CP
Hazardous weather outlook, Feb 7, 11:17 PM EST, 4 hours 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Indianapolis IN
1117 PM EST Sun Feb 7 2021

INZ021-028>031-035>049-051>057-060>065-067>072-090430-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
1117 PM EST Sun Feb 7 2021

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: No hazardous weather is expected at this time.

Discussion: Light snow showers are possible tonight in northern
portions of central Indiana. Accumulations of less than 0.5 inches
are possible. Overnight wind chills will range from around -5
northwest to near 10 across the south.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Outlook: Multiple snow events are possible this upcoming week. The
first will arrive Monday afternoon with 1 to 3 inches possible over
central Indiana. A second event mid-week could also accumulate some
snow. Confidence in snowfall amounts during the mid-week storm is low
at this point. While temperatures will continue to be below normal
through the week, very cold temperatures could return for next
weekend.

Ice jams may be possible on a few area rivers later this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Nearby

Winter Weather Advisories in Indiana, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.